MAUDE Adverse Event Report: STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE - EXTENDED VARIAX LEFT / RIGHT HUMERUS 3 HOLE / L; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL MEDIAL HUMERUS PLATE - EXTENDED VARIAX LEFT / RIGHT HUMERUS 3 HOLE / L; PLATE, FIXATION, BONE
Model Number 629283S
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 04/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the patient's infection, the second distal screw came off, so a revision operation was performed on (b)(6).After the skin was cut, the second and third screws that had entered the distal area were removed, washed, and an attempt was made to insert the screw into the second screw hole again, but the bone was lost and the insertion was abandoned.Since the screw contained in the distal bone fragment would disappear as it is, i tried to insert at least the third screw from the distal side, and opened and inserted a new screw shorter than the originally inserted screw, but it did not lock.I reinserted it into the hole that had already been opened, but it did not lock, so this is my request for investigation.Also, please check the place where the second one comes out from the distal side.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.A review of the device history, including a review of this irradiation certificate of the sterilization process, for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
As reported: "the patient's infection, the second distal screw came off, so a revision operation was performed on april 5.After the skin was cut, the second and third screws that had entered the distal area were removed, washed, and an attempt was made to insert the screw into the second screw hole again, but the bone was lost and the insertion was abandoned.Since the screw contained in the distal bone fragment would disappear as it is, i tried to insert at least the third screw from the distal side, and opened and inserted a new screw shorter than the originally inserted screw, but it did not lock.I reinserted it into the hole that had already been opened, but it did not lock, so this is my request for investigation.Also, please check the place where the second one comes out from the distal side.".

Brand Name
DISTAL MEDIAL HUMERUS PLATE - EXTENDED VARIAX LEFT / RIGHT HUMERUS 3 HOLE / L
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
MDR Report Key11753600
Report Number0008031020-2021-00202
Device Sequence Number17178331
Product Code HRS
UDI-Device Identifier07613327082401
UDI-Public07613327082401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141677
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number629283S
Device Catalogue Number629283S
Device Lot NumberV25523
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/05/2021
Supplement Date Received by Manufacturer06/07/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;